Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hcv Protease Inhibitor

Here's a taste of what TheBody.com has to offer on this topic:
Articles
Treatment Action Group

Oral Antivirals: HCV Protease and Polymerase Inhibitors

The NS3-4A serine protease enzyme and the NS5B RNA-dependent RNA polymerase enzyme are primary targets for oral antiviral agents, since both enzymes are essential for HCV replication. Unfortunately, HCV's high replication rate -- billions of copies... Read more »
U.S. Food and Drug Administration

FDA Drug Safety Communication: Important Drug Interactions Between Victrelis (Boceprevir) and Ritonavir-Boosted Human Immunodeficiency Virus (HIV) Protease Inhibitor Drugs

Safety Announcement Facts About Victrelis (Boceprevir) and HIV Protease Inhibitors Victrelis is a hepatitis C virus (HCV) protease inhibitor used with the medicines peginterferon alfa and ribavirin to treat chronic (long-lasting) hepatitis C... Read more »
U.S. Food and Drug Administration

Updated Information on Drug Interactions Between Victrelis (Boceprevir) and Certain Boosted HIV Protease Inhibitor Drugs

This update is in follow-up to the "FDA Drug Safety Communication: Important Drug Interactions Between Victrelis (Boceprevir) and Ritonavir-Boosted Human Immunodeficiency Virus (HIV) Protease Inhibitor Drugs " on 2/8/2012. Safety Announcement ... Read more »
Ask the Experts

new protease inhibitor

I am on a isentress, selzentry and reyataz, norvir regimen and my hepatitis dr wants to me to start the new protease inhibitor for hepatitis. will any of my HIV drugs will interfere with the new Hepatitis medication?Thank you very much...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
You ask an excellent question. Telaprevir is under study right now in combination with pegylated interferon and ribavirin among HIV/HCV coinfected patients. The preliminary results show that the majority of patients are achieving viral suppression... Read more »

garlic/protease inhibitors

someone told me that if you take a protease inhibitor-than you shouldnot take garlic. is this true?...
David Wohl, M.D.

Response from David Wohl, M.D.

University of North Carolina - Chapel Hill
There are concerns that garlic in sufficient quantities can interfer with certain HIV drugs. This is best described fo rteh protease inhibitor saquinavir (Fortovase, Invirase) but may hold true for other drugs in and outside of this drug class.One... Read more »

New Protease Inhibitor

Hello doc. Are you aware of a new protease inhibitor from Bristol Myers called BMS-232632? It's supposedly more potent than any known protease inhibitor, but I don't have any information on the current phase it's in......
Andrew T. Pavia, M.D.

Response from Andrew T. Pavia, M.D.

University of Utah, School of Medicine
BMS-232632 is a new protease inhibitor that is being developed by Bristol Myers Squibb. Luckily, it is about due to get a real name. The studies presented so far have demonstrated that it has a long half life and probably can be used as a once a day... Read more »

Protease Inhibitors and Sulfa Allergy

I saw the question about protease inhibitors and sulfa allergies in your newsletter. Fifteen years ago I was hospitalized for ten days after having a severe allergic reaction to Bactrim. Given my history, I was worried about starting Aptivus in...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Thanks for posting your experience on the matter. KH... Read more »
Connect With Others

Protease Inhibitors - Hemophilia bleeds

Posted by akcol
Hi, my fiance is a Long Term NonProgressor - 24 years positive, co-infection HCV, with severe Hemophilia A.

This is a question for the gentlemen with Hemophilia please.
We're requesting any input about any Hemophilic PI increased unusual bleed... Read more »

lipodystrophy from protease inhibitors

Posted by Anonymous, 4 Replies
I have known about my HIV+ status now for 6 years, and God has blessed me with continued good health. I have accessed all the major medications, plus vitamins to help fight the disease. Once I started taking the new protease inhibitors, I started... Read more »

bone density loss due to protease inhibitors

Posted by Anonymous, 1 Reply
Curious as to latest info. on research into bone density loss due to HAART therapy. Most research data i've seen goes back to 99 or 2000. Any new data/research into this? Also any info. on clinical trials currently under way looking into this... Read more »

Hyperglycemia as a result of Protease Inhibitors

Posted by Anonymous
I found a product for reducing glucose levels. It is called Meishan Tea. They make 4 different kinds of tea and I have people that are showing tremendous results on all 4 kinds. However, the people that are presently taking the tea do not have AIDS.... Read more »